Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 15, 2021, 5:59 PM CDT for Russell County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 15, 2021, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WWUS84 KBMX 152259
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
559 PM CDT Tue Jun 15 2021
ALZ045-046-048-050-152345-
Macon AL-Bullock AL-Russell AL-Barbour AL-
559 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BULLOCK...SOUTHEASTERN
MACON...NORTHERN BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 645
PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Uchee to near Hurtsboro to
near Guerryton. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hurtsboro, Midway, Hawkinsville, Uchee, Spring Hill, Comer, Barbour
County Public Lake Dam, Guerryton, Davisville, Warriorstand,
Batesville, Twin Springs, Creek Stand, Rutherford, Lugo, Three Notch,
Hatchechubbe and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8507 3191 8525 3196 8560 3233 8567
3237 8540 3234 8527
TIME...MOT...LOC 2259Z 332DEG 24KT 3224 8531 3217 8542 3220 8559
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:48 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 1:48 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 148 PM CDT Tue Jun 15 2021 .UPDATE... Long Term Update. && .SHORT TERM... /Updated at 1232 PM CDT Tue Jun 15 2021/ Today through Wednesday. Features of Interest. A long wave trough extends from Southeast Canada southwest into the Tennessee Valley region while broad deep-layer ridging was positioned over the Four Corners Region. A surface cold front was analyzed across the northern third of the forecast area and was continuing to advance south as a northerly flow prevailed from the surface through the mid and upper levels. Microburst Risk Assessment. The presence of strong low-level instability across the far southern counties and drier air arriving from the north aloft will continue to support a wet microburst risk for any thunderstorms that can develop vertically aloft. This risk will decrease with time through the afternoon hours as drier air aloft becomes unfavorable for convective development. Today. A few high clouds will continue to move south across the area while a surface cold front moves south across the area. Expect breezy north winds at times with speeds from 10-20 mph possible with deep vertical mixing. There will be a small chance of some shower and thunderstorm activity across the southern third of the area this afternoon into early evening, but confidence has decreased more as late morning visible satellite imagery depicts the cumulus field developing to the south of the forecast area and quickly advecting south toward the Gulf Coast. I will keep low-end PoPs in across the south in case a few showers/storms can develop. Any thunderstorms that can develop may produce strong winds due to favorable wet microburst conditions aloft. Highs will range from the upper 80s north to the mid 90s south with heat index values approaching the century mark across the south due to the residual higher dew points. Tonight. Northerly flow from the surface into the mid and upper levels will usher in dry air across the entire area with precipitable water values decreasing into the 0.60-0.70 inch range. Expect clear skies across the area tonight with north winds 4-8 mph. We will enjoy lows tonight ranging from the upper 50s north and east to readings in the lower 60s south and west. Wednesday. Dry conditions will persist on Wednesday with precipitable water values around 0.80 inches across the area. We will experience northwest flow aloft as the forecast area becomes positioned between broad and expansive ridging over the Four Corners States and a deep Trough to our east. Expect mostly sunny skies on Wednesday with north to northeast winds 6-12 mph. Highs will range from the upper 80s north and east to the low 90s southeast. 05 .LONG TERM... /Updated at 0146 PM CDT Tue Jun 15 2021/ Following a period of dry, sunny conditions, a significant pattern change is becoming a greater possibility during the Saturday to Monday time frame relating to the organization and evolution of a tropical disturbance currently situated over the Bay of Campeche. This system is forecast to begin moving northward on Thursday and Friday which will result in moist, southerly flow and increasing cloud cover across Central AL on Friday. Thereafter, the extended forecast will become highly dependent on the track of the system which will become better resolved over the next couple of days. Based on trends, made small adjustments to rain chances for this weekend and included Likely PoPs for Monday. 86 Previous long-term discussion: /Updated at 0356 AM CDT Tue Jun 15 2021/ Wednesday night through Monday. Drier air will continue to move in from the north Wednesday night with PWAT values falling below 0.8 inches for much of the forecast area. This will promote radiational cooling with temperatures expected to fall into the upper 50s to mid 60s for lows Thursday morning. Rain-free conditions will continue through Friday morning with this airmass remaining in place to the north of a potential tropical system in the Gulf of Mexico. The envelope of higher moisture content surrounding this system is expected to move inland Friday night through the weekend, resulting in enhanced rain chances through Monday and the potential for heavy rainfall. 87/Grantham && .AVIATION... 18Z TAF Discussion. VFR conditions will persist through this cycle. A weak surface cold front was analyzed across Central Alabama late this morning while aloft, longwave troughing extended from Southeast Canada into the Tennessee Valley region. South of the weak front, visible satellite imagery shows some cumulus developing to the south of our forecast area, but there will remain a small chance of a widely isolated shower/thunderstorm across the far southern portion of the forecast area through early this evening. The potential is too low to include in the MGM or TOI TAF. Otherwise, expect clear skies areawide overnight. Low-level winds will become northerly areawide this afternoon and may be breezy at times with speeds from 7-14 kts. Expect light north winds overnight generally less than 5 kts. A northerly flow in the low levels will persist into Wednesday with speeds from 6-12 kts. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 05 && .FIRE WEATHER... Much drier air will move in behind a southward moving front today. A stray shower or storm cannot be ruled out along the front across the southern counties. Winds will shift from northwest to north behind the front and continue northerly through Thursday. Minimum RH values today should range from 30 to 45 percent each afternoon through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 87 59 88 63 / 0 0 0 0 0 Anniston 59 87 61 88 65 / 0 0 0 0 0 Birmingham 62 89 63 90 66 / 0 0 0 0 0 Tuscaloosa 61 90 64 90 67 / 0 0 0 0 0 Calera 61 87 63 89 66 / 0 0 0 0 0 Auburn 63 88 64 89 67 / 10 0 0 0 0 Montgomery 63 90 64 92 68 / 20 0 0 0 0 Troy 63 90 63 92 68 / 20 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 15, 4:06 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 406 AM CDT Tue Jun 15 2021 ALZ011>015-017>050-161215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 406 AM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor flooding continues along the Tombigbee River basin. Please see River Flood Statements for the latest information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor flooding is expected to continue along portions of the Tombigbee River basin through Saturday. Please see River Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 15, 5:14 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 PM CDT Tue Jun 15 2021
ALZ045-047-048-152300-
Lee AL-Macon AL-Russell AL-
514 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEE...EASTERN MACON
AND WEST CENTRAL RUSSELL COUNTIES UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuskegee National Forest, or near Notasulga, moving southeast at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Auburn, Tuskegee, Notasulga, Hurtsboro, Uchee, Tuskegee National
Forest, Society Hill, Warriorstand, I 85 Rest Area, Uphapee Creek,
Creek Stand, Marvyn and Moton Field Municipal Airport.
LAT...LON 3235 8524 3222 8543 3223 8544 3223 8552
3249 8572 3260 8555
TIME...MOT...LOC 2213Z 319DEG 23KT 3249 8558
08Special weather statement, Jun 15, 5:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
559 PM CDT Tue Jun 15 2021
ALZ045-046-048-050-152345-
Macon AL-Bullock AL-Russell AL-Barbour AL-
559 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BULLOCK...SOUTHEASTERN
MACON...NORTHERN BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 645
PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Uchee to near Hurtsboro to
near Guerryton. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hurtsboro, Midway, Hawkinsville, Uchee, Spring Hill, Comer, Barbour
County Public Lake Dam, Guerryton, Davisville, Warriorstand,
Batesville, Twin Springs, Creek Stand, Rutherford, Lugo, Three Notch,
Hatchechubbe and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8507 3191 8525 3196 8560 3233 8567
3237 8540 3234 8527
TIME...MOT...LOC 2259Z 332DEG 24KT 3224 8531 3217 8542 3220 8559
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:45 PM CDT | Special Weather Statement | BMX | Macon | 30 min |
| Jun 14, 9:46 PM CDT | Special Weather Statement | BMX | Coosa | 29 min |
| Jun 15, 5:14 PM CDT | Special Weather Statement | BMX | Macon | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.